Rip Current, St. Johns
- When
- July 26, 1:00 PM EST
- Where
- St. Johns County, Vilano Beach
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Time of death unknown.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Time of death unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 9:15 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EDT TUE JUL 26 2005 ...HEAT INDICES 105 TO 108 ACROSS SOUTHEAST GEORGIA TODAY... .UPDATE...CURRENT FORECAST ON TRACK. WEAK PRESSURE PATTERN WITH WARM UPPER HIGH JUST TO THE NORTH WILL RESULT IN LIGHTER WINDS WITH MAX TEMPS SOARING TO 95 TO 100 INLAND WITH SLIGHTLY COOLER READINGS AT THE COAST WITH A SEABREEZE. 12Z JAX SOUNDING CAME IN WITH A LITTLE MORE MOISTURE (MAINLY AT LOW LEVELS) WITH A PW OF 1.68. WARM AND DRY AIR ALOFT WILL HELP INHIBIT STORMS FROM FORMING. && .MARINE...NO HEADLINES. WEST WINDS 10 KNOTS BECOMING SOUTHEAST DURING THE AFTERNOON SEABREEZE. SEAS 2 TO 3 FEET. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PP/SC/JB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE JUL 26 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT TUE JUL 26 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HEAT INDICES OF 100 TO 107 DEGREES THIS AFTERNOON... HEAT INDICES WILL RISE ABOVE 100 DEGREES FOR SEVERAL HOURS THIS AFTERNOON ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. VALUES MAY REACH AS HIGH AS 107 DEGREES ACROSS INTERIOR SECTIONS OF SOUTHEAST GEORGIA. REMAIN WELL HYDRATED AND EXERCISE CAUTION WHEN OUTDOORS. MINOR FLOODING CONTINUES ALONG THE SANTA FE AND ALTAMAHA RIVERS...AND MODERATE FLOODING IS IMPACTING THREE RIVERS ESTATES ALONG THE SANTA FE RIVER. PLEASE REFER TO RIVER FLOOD STATEMENTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HEAT INDICES WILL APPROACH 105 DEGREES AGAIN WEDNESDAY AFTERNOON. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY BEGINNING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
The national radar mosaic for the moment the first event began.
1 rip current. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, St. Johns | 2005-07-26 | 41 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463685.